Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 1017, NWS Seattle, WA

June 28, 2012

NWS Seattle, WA issued this small craft advisory at Jun 28, 2012, 2:40 AM PDT. It took effect at Jun 28, 2012, 10:10 AM PDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2012, 2:40 AM PDT (09:40 UTC)
In effect from
Jun 28, 2012, 10:10 AM PDT
Expired
Jun 29, 2012, 9:00 AM PDT
In force
23 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WHUS76 KSEW 280940
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
240 AM PDT THU JUN 28 2012

PZZ150-153-156-170-173-176-281745-
/O.NEW.KSEW.SC.Y.1017.120628T1900Z-120629T1300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
240 AM PDT THU JUN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM PDT FRIDAY.

* WIND AND WAVES...SOUTH WIND 15 TO 30 KT. WIND WAVES 2 TO 5 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
177 
WHUS76 KSEW 281710
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1010 AM PDT THU JUN 28 2012

PZZ150-153-156-170-173-176-290445-
/O.EXT.KSEW.SC.Y.1017.120628T1710Z-120629T1300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
1010 AM PDT THU JUN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT FRIDAY...

* WIND AND WAVES...SOUTH WIND 15 TO 25 KT. WIND WAVES 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
874 
WHUS76 KSEW 290328
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
828 PM PDT THU JUN 28 2012

PZZ150-153-156-170-173-176-291130-
/O.CON.KSEW.SC.Y.1017.000000T0000Z-120629T1300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
828 PM PDT THU JUN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY...

* WIND AND WAVES...SOUTH WIND 15 TO 25 KT. WIND WAVES 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
846 
WHUS76 KSEW 290924
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
224 AM PDT FRI JUN 29 2012

PZZ150-153-156-170-173-176-291600-
/O.EXT.KSEW.SC.Y.1017.000000T0000Z-120629T1600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
224 AM PDT FRI JUN 29 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WIND AND WAVES...SOUTH WIND 15 TO 25 KT EARLY THIS
  MORNING...THEN EASING TO 10 TO 15 KT. WIND WAVES 2 TO 4
  FT...SUBSIDING TO 1 OR 2 FEET THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 9:18 PM PDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 27, 9:18 PM PDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
918 PM PDT WED JUN 27 2012

.SYNOPSIS...HIGH CLOUDS FROM AN APPROACHING FRONTAL SYSTEM WILL MOVE
ACROSS WESTERN WASHINGTON TONIGHT. THE CLOUDS WILL INCREASE THURSDAY
AS THE SYSTEM NEARS THE AREA...WITH A CHANCE OF RAIN IN THE
AFTERNOON. PERIODS OF LIGHT RAIN WILL CONTINUE THURSDAY NIGHT
THROUGH SATURDAY AS THE FRONT STALLS OVER THE REGION. AN UPPER LEVEL
TROUGH WILL REMAIN OVER THE AREA SUNDAY FOR A CHANCE OF SHOWERS. AN
UPPER LEVEL TROUGH JUST OFFSHORE AND STRONG ONSHORE FLOW WILL KEEP
THE WEATHER MOSTLY CLOUDY WITH A CHANCE OF SHOWERS TUESDAY AND
WEDNESDAY.

&&

.SHORT TERM...IR SATELLITE IMAGERY SHOWS CLOUD TOPS HAVE BEEN
COOLING SINCE AROUND 18Z IN THE FRONTAL SYSTEM OFFSHORE...INDICATING
IT IS DEEPENING NICELY. GFS/ECMWF ARE IN PRETTY GOOD AGREEMENT WITH
POSITION AND STRENGTH OF THE SYSTEM. THE UPPER LEVEL TROUGH DRIVING
THE SYSTEM WAS VERTICALLY STACKED OVER THE SURFACE LOW AT AROUND
48N/139W AT 00Z...BUT WILL BEGIN SHEARING AWAY FROM THE SURFACE LOW
BY AROUND 18Z THURSDAY. THE LEADING EDGE OF THE FRONTAL PRECIP WILL
REACH THE COAST THURSDAY AFTERNOON...WITH A CHANCE OF LIGHT RAIN OR
SPRINKLES EXTENDING INLAND OVER THE INTERIOR BY 00Z.

AS THE UPPER LEVEL TROUGH APPROACHES W WA THURSDAY NIGHT...FRONTAL
MOISTURE AND LIGHT RAIN WILL CONTINUE MOVING INLAND AHEAD OF THE
FRONT EVEN THOUGH THE UPPER TROUGH IS LEAVING IT BEHIND.

PERIODS OF RAIN WILL CONTINUE FRIDAY AS THE WEAK UPPER LEVEL TROUGH
MOVES ACROSS THE AREA. WITH THE UPPER LEVEL TROUGH SHEARING AWAY
FROM THE SURFACE FRONT...THE FRONT WILL STALL AND DISSIPATE JUST
OFFSHORE ON FRIDAY...ALLOWING THE FRONTAL MOISTURE TO REMAIN OVER W
WA THROUGH MOST OF THE WEEKEND. AT THIS POINT THE SURFACE LOW WILL
STILL BE CENTERED OFFSHORE ALONG 130W.

ANOTHER UPPER LEVEL TROUGH WILL APPROACH THE AREA SATURDAY...PUSHING
A WELL DEVELOPED 80 KT JETSTREAK AT 300 MB AHEAD OF IT...AND RIGHT
OVER ALL THE LEFTOVER MOISTURE OVER W WA FROM THE DISSIPATING FRONT.
THIS WILL MAKE SATURDAY THE DAY WITH THE BEST UPWARD MOTION.
FORECAST POPS ARE ALREADY CATEGORICAL ALONG THE COAST AND LIKELY
OVER THE INTERIOR WHICH THIS IS ABOUT RIGHT. IF THE MODELS MAINTAIN
THEIR CURRENT SOLUTIONS...POPS WILL PROBABLY BE BOOSTED A LITTLE
HIGHER IN SUBSEQUENT FORECASTS. KAM

.LONG TERM...PREVIOUS DISCUSSION FROM THE 245 PM AFD...THERE IS A
GOOD CHANCE FOR DRY WEATHER SUNDAY AND MONDAY...A PAUSE BETWEEN
WEATHER SYSTEMS. THEN ANOTHER UPPER TROUGH WILL MOVE TOWARD THE
AREA. THE ECMWF HAS AN UPPER TROUGH AXIS REACHING 130W 12Z WED THE
4TH OF JULY...ACTUALLY A 548DAM LOW CENTERED ON 50N/130W...AND THAT
TROUGH MOVES THROUGH WESTERN WA WED AFTERNOON AND EVENING. THE 12Z
GFS IS A LITTLE SLOWER...THE UPPER TROUGH MOVES THROUGH WESTERN WA
THURSDAY...BUT WET AND COOL IS PROBABLY THE DIRECTION THE FORECAST
WILL HAVE TO GO FOR THE HOLIDAY. 19

&&

.AVIATION...THE AIR MASS WILL REMAIN DRY AND STABLE TONIGHT WITH
WEAK HIGH PRES OVER THE REGION. THE FLOW ALOFT IS SOUTHWESTERLY AS
THE RIDGE AXIS SHIFTS EAST INTO ID. VFR CONDITIONS WILL PREVAIL WITH
MAINLY HIGH CLOUDS ALOFT. MID/LOW LEVEL CLOUDS WILL INCREASE ON THU
AS A COLD FRONT APPROACHES WESTERN WA. THIS FRONT WILL BRING RAIN TO
THE COAST BY 00Z FRI WITH MVFR CONDITIONS EXPECTED. LIGHT RAIN WILL
SPREAD INTO THE INTERIOR THU NIGHT. 33

KSEA...VFR CONDITIONS WILL PREVAIL TONIGHT THROUGH THU AFTERNOON.
LIGHT NLY SURFACE WINDS WILL BECOME SLY BY 18Z THU. 33

&&

.MARINE...WEAK HIGH PRES WILL REMAIN ALONG THE COAST TONIGHT WITH
LIGHT WINDS ACROSS WESTERN WA. A COLD FRONT WILL REACH THE COASTAL
WATERS ON THU...SMALL CRAFT ADVISORY WINDS ARE LIKELY OVER THE
COASTAL WATERS. EXPECT AN INCREASE IN SOUTH WINDS BY 21Z THU. THIS
FRONT WILL WEAKEN AS IT TRIES TO PUSH INLAND THU NIGHT AND FRI. THE
SURFACE LOW WILL WEAKEN FURTHER AS IT GRADUALLY MOVES IN ON SAT.
HIGH PRES WILL BUILD OVER THE NE PAC SAT NIGHT AND SUN FOR
INCREASING ONSHORE FLOW ACROSS WESTERN WA. HIGHEST WIND AND WAVES
WILL LIKELY BE FOUND THROUGH THE STRAIT OF JUAN DE FUCA. 33

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...NONE.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.